Hail, Auglaize
- When
- April 10, 2:29 PM EST to 2:33 PM EST
- Where
- Auglaize County, 1.05 mi W of Cridersville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.650, -84.150
Numerous thunderstorms developed during the afternoon heating south of a warm front. Some of these storms became severe during the afternoon and lasted into the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Numerous thunderstorms developed during the afternoon heating south of a warm front. Some of these storms became severe during the afternoon and lasted into the evening. The main threats from these storms were large hail and isolated damaging winds. A few of these storms occurred over the same locations repeatedly, causing flash flooding to occur.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 10, 1:06 PM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 206 PM EDT WED APR 10 2013 .SYNOPSIS... DISTURBANCES WILL PASS TO OUR NORTH ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THROUGH WEDNESDAY. LOW PRESSURE WILL TRACK EAST ALONG THE BOUNDARY LATER THURSDAY. NOTICEABLY COLDER AIR WILL BE FOUND OVER THE OHIO VALLEY ON FRIDAY AND THROUGH THE WEEKEND IN THE WAKE OF THIS LOW PRESSURE AND ASSOCIATED COLD FRONT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WARM FRONT IS SITUATED JUST NORTH OF OUR AREA THIS MORNING...STRETCHING FROM NORTHERN INDIANA INTO NORTHERN OHIO. SOUTH OF THE FRONT ACROSS OUR AREA...TEMPERATURES ARE ALREADY IN THE UPPER 60S TO LOWER 70S. SOME MODEL DIFFERENCES EXIST AS TO HOW FAR SOUTH THE FRONT WILL PUSH THROUGH THIS AFTERNOON. GIVEN SOUTHERLY LOW LEVEL FLOW AND SOME WEAK MID LEVEL RIDGING...AM INCLINED TO THINK IT WILL REMAIN MORE TO THE NORTH THROUGH THE DAY. THIS WOULD ALLOW TEMPERATURES TO PUSH BACK UP INTO THE MID TO UPPER 70S NORTH TO THE UPPER 70S AND LOWER 80S SOUTH...RESULTING IN SB CAPES IN THE 1000-1500 J/KG RANGE. FORECAST SOUNDINGS ARE SHOWING LESS OF A MID LEVEL WARM LAYER/CAP THROUGH THIS AFTERNOON SO EXPECT TO SEE AT LEAST SOME ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IN THE WARM SECTOR. HOWEVER...THE BEST BEST CHANCE SHOULD REMAIN NEAR THE BETTER FORCING ACROSS OUR NORTH...CLOSER TO THE BOUNDARY. BETTER LOW LEVEL AND DEEP LAYER SHEAR WILL ALSO BE ACROSS OUR NORTH...SO THIS AREA SHOULD ALSO HAVE THE BEST CHANCE FOR ANY SEVERE STORMS TOO. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... FLOW AROUND LOW PRESSURE CROSSING INTO THE UPPER MISSISSIPPI VALLEY TONIGHT WILL LIFT THE FRONTAL BOUNDARY BACK NORTH OF THE AREA. MILDEST NIGHT OF THE WEEK IS EXPECTED TONIGHT WITH TEMPERATURES EXPECTED IN THE 60S ACROSS THE ENTIRE FORECAST AREA. THE LOW WILL BEGIN TO CROSS THE SOUTHERN GREAT LAKES ON THURSDAY. AS THIS OCCURS...PRE FRONTAL CONVERGENCE WILL COMBINE WITH 0-6 KM SHEAR OF 55 TO 60 KT AND MU CAPE UP TO 1000 J/KG WHICH MAY ALLOW FOR STORMS TO ORGANIZE DURING THE DAY THURSDAY. THE PRIMARY THREAT FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT WILL ACCOMPANY THE LOW PRESSURE'S EASTWARD MOVEMENT AND PASS ACROSS THE REGION THURSDAY EVENING. SIGNIFICANTLY COOLER AIR WILL BE FOUND BEHIND THE FRONT ON FRIDAY AND INTO THE WEEKEND. ANY CHANCE FOR THUNDERSTORMS WILL END AS THE FRONT PASSES. KEPT A DECENT CHANCE FOR SHOWERS IN THE FORECAST BEHIND THE FRONT INITIALLY...THEN QUICKLY TURNED THEM OFF ON FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A PERIOD OF COLD ADVECTION WILL OCCUR THROUGH SATURDAY. WITH SURFACE HIGH PRESSURE MOVING IN...AND A RATHER DRY AIR MASS...PRECIPITATION ON SATURDAY APPEARS UNLIKELY. THE GFS INDICATES SOME WEAK REFLECTIONS IN THE QPF FIELD OFF THE LAKES...BUT THE FLOW DOES NOT APPEAR TO HAVE MUCH OF A NORTHWARD COMPONENT...AND AND LIGHT PRECIPITATION WOULD BE MORE LIKELY CONTAINED TO AREAS NORTH OF THE ILN CWA. AS SURFACE HIGH PRESSURE MOVES THROUGH THE REGION...A SHARP RIDGE WILL ALSO BE PASSING THROUGH ALOFT. WARM ADVECTION WILL BEGIN ALOFT SATURDAY NIGHT...AND SHOULD QUICKLY BRING TEMPERATURES BACK TO VALUES NEAR OR SLIGHTLY ABOVE NORMAL ON SUNDAY. BY MONDAY...A WEATHER PATTERN WILL SET UP THAT LOOKS NOT TOO DISSIMILAR TO THIS WEEK. A FRONTAL BOUNDARY...INITIALLY ATTACHED TO LOW PRESSURE MOVING THROUGH THE GREAT LAKES...WILL SET UP ACROSS THE OHIO VALLEY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY AND TUESDAY...WITH THE NORTHERN HALF OF THE CWA BEING FAVORED. THROUGH TUESDAY AND EVEN INTO WEDNESDAY...BOTH THE 12Z GFS AND 12Z ECMWF SHOW THIS FRONT STALLING SOMEWHERE IN THE REGION (SOUTHERN GREAT LAKES INTO THE MIDDLE OHIO VALLEY). BECAUSE OF THIS PATTERN...THE TEMPERATURE FORECAST WILL BE CHALLENGING...AS CONVECTIVE TIMING AND CLOUDS (NOT TO MENTION THE EXACT POSITION OF THE BOUNDARY) COULD SEPARATE THE 50S FROM THE 70S. IN GENERAL...THIS FORECAST PACKAGE WILL CALL FOR A BIT OF AN INCREASE IN TEMPS (COMPARED TO THE LAST FORECAST)...ESPECIALLY FOR THE SOUTHERN HALF OF THE CWA. AS FOR PRECIPITATION TIMING...THE TREND HAS BEEN SLIGHTLY SLOWER...SO THE ONSET OF POPS WAS HELD OFF UNTIL MONDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... OUR AREA REMAINS IN THE WARM SECTOR THIS AFTERNOON AS THE BOUNDARY IS JUST OFF TO OUR NORTH...STRETCHING FROM NORTHERN INDIANA INTO NORTHERN OHIO. SHOWERS AND THUNDERSTORMS HAVE BECOME MORE WIDESPREAD OFF TO OUR WEST DURING THE PAST HOUR OR SO ALONG AND SOUTH OF THE BOUNDARY. AIRMASS ACROSS OUR AREA HAS RECOVERED FROM THE CONVECTION EARLIER THIS MORNING...WITH ML CAPES NOW PUSHING 2000 J/KG. AS A RESULT...SHOWERS AND THUNDERSTORMS OFF TO OUR WEST WILL LIKELY CONTINUE TO WORK THEIR WAY EAST INTO NORTHERN PORTIONS OF OUR FA THROUGH MID TO LATE AFTERNOON. EXPECT THE BEST CHANCE TO REMAIN ACROSS OUR FAR NORTH...CLOSER TO THE BETTER FORCING ALONG THE FRONT. THIS WILL PUT KDAY...KCMH AND KLCK ON THE EDGE OF SOME THUNDERSTORM ACTIVITY THROUGH LATE AFTERNOON/EARLY EVENING. STILL SOME MODEL UNCERTAINTY AS TO HOW FAR IF ANY THE BOUNDARY WILL PUSH SOUTH OVERNIGHT AND THIS WILL ULTIMATELY AFFECT PCPN CHANCES LATER TONIGHT. EITHER WAY...THE BEST CHANCE OF PCPN SHOULD REMAIN NORTH OF THE TAF SITES SO WILL MAINTAIN A DRY FORECAST THROUGH TONIGHT. MODELS ALSO CONTINUE TO TREND SLOWER WITH THE APPROACH OF THE COLD FRONT ON THURSDAY. AS A RESULT...THINK WE COULD SEE SOME PRE FRONTAL SHOWERS WORK INTO THE WEST THROUGH THE MORNING HOURS...BUT BETTER CHANCE FOR ANY THUNDERSTORMS SHOULD HOLD OFF UNTIL THURSDAY AFTERNOON. OUTLOOK...MVFR CEILINGS POSSIBLE THURSDAY NIGHT INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...HATZOS AVIATION...JGL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1047 AM EDT WED APR 10 2013 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 111500- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- 1047 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A SERIES OF DISTURBANCES WILL MOVE ALONG A STATIONARY FRONT OVER NORTHERN INDIANA AND NORTHERN OHIO...RESULTING IN A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS OUR AREA THURSDAY MORNING THROUGH MIDDAY THURSDAY. STRONG LOW TO MID LEVEL WINDS AND LOW LEVEL INSTABILITY WILL ALLOW THESE STORMS TO BECOME ORGANIZED. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THURSDAY. INZ073>075-080-KYZ089>100-OHZ077>082-088-111500- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1047 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS OUR AREA THURSDAY MORNING THROUGH MIDDAY THURSDAY. STRONG LOW TO MID LEVEL WINDS AND LOW LEVEL INSTABILITY WILL ALLOW THESE STORMS TO BECOME ORGANIZED. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT WED APR 10 2013
OHZ051-053-061-062-101545-
CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-
1119 AM EDT WED APR 10 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
SOUTHEASTERN MIAMI...NORTHWESTERN GREENE AND WESTERN CLARK COUNTIES
THROUGH 1145 AM EDT...
AT 1116 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NORTHRIDGE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HUBER HEIGHTS...
WRIGHT-PATTERSON AFB...FAIRBORN...NEW CARLISLE...ENON...YELLOW
SPRINGS AND SPRINGFIELD.
ALSO...PHONETON...BRANDT...BROWN...PARK LAYNE...MEDWAY...CRYSTAL
LAKES...HOLIDAY VALLEY AND GREEN MEADOWS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3979 8377 3971 8424 3989 8429 4003 8380
4002 8378SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1134 AM EDT WED APR 10 2013 OHZ044>046-051>056-061-062-101730- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-MONTGOMERY-GREENE- INCLUDING THE CITIES OF...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... DAYTON...XENIA 1128 AM EDT WED APR 10 2013 ...THUNDERSTORMS WITH SMALL HAIL POSSIBLE THROUGH EARLY AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH EAST ACROSS THE MIAMI VALLEY AND CENTRAL OHIO THROUGH EARLY AFTERNOON. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DIME SIZED HAIL. WIND GUSTS TO AROUND 40 MPH ALONG WITH LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STORMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF ANY OF THE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 AM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL 3 SSW SPRINGFIELD 39.89N 83.81W
04/10/2013 E0.75 INCH CLARK OH TRAINED SPOTTER
&&SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
241 PM EDT WED APR 10 2013
OHZ034-035-101930-
AUGLAIZE OH-MERCER OH-
241 PM EDT WED APR 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER AND
AUGLAIZE COUNTIES THROUGH 330 PM EDT...
AT 237 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF MENDON TO 6 MILES WEST OF WABASH...
MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA...ST. MARYS...
CRIDERSVILLE...NEW KNOXVILLE AND WAPAKONETA.
ALSO...TAMA...WABASH...MENDON...NEPTUNE...KOSSUTH...MONTEZUMA...
BUCKLAND AND BULKHEAD ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
4065 8410 4065 8402 4048 8401 4048 8481
4069 8481 4073 8475 4073 8446SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT WED APR 10 2013
OHZ026-101945-
HARDIN OH-
316 PM EDT WED APR 10 2013
...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 345 PM
EDT...
AT 314 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ALGER...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ADA...KENTON...DUNKIRK
AND FOREST.
ALSO...WALTON...MCGUFFEY...HUNTERSVILLE...DOLA...MENTZER...
BLANCHARD...GRANT AND PFEIFFER ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
4058 8341 4057 8388 4080 8389 4083 8383
4082 8350PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL CRIDERSVILLE 40.65N 84.15W
04/10/2013 E1.00 INCH AUGLAIZE OH TRAINED SPOTTER
&&
BINAUThe Cincinnati radar (KILN), 140 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
12 hail, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Trees were downed in the area due to damaging thunderstorm winds.
Roofing materials were removed from several buildings, a gutter was blown down, power lines were downed, and fencing was partially blown over in northeastern Columbus due to damaging thunderstorm winds. These winds also blew a large tree down onto a house on Schleppi Road.
Water was reported flowing over roads east of State Route 364 south of St. Marys due to heavy rainfall.
Roads were flooded across the southern portions of the county due to heavy rainfall.
Water was reported flowing over roads across northern Shelby County due to heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442031, 442032, 442033, 442034, 442038, 442043, 442047, 442056, 442057, 442058, 442062, 442060, 442067, 442015, 442016, 442027, 442061.